Analysis & PDE

  • Anal. PDE
  • Volume 7, Number 3 (2014), 529-550.

Prescription du spectre de Steklov dans une classe conforme

Pierre Jammes

Full-text: Open access

Abstract

Sur toute variété compacte de dimension n3 à bord, on prescrit toute partie finie du spectre de Steklov dans une classe conforme donnée. En particulier, on prescrit la multiplicité des valeurs propres. Sur une surface compacte à bord donnée, on montre que la multiplicité de la k-ième valeur propre est bornée indépendamment de la métrique. Sur le disque, on donne des résultats plus précis : la multiplicité de la première et la deuxième valeurs propres non nulles sont au plus 2 et 3 respectivement. Pour le problème de Steklov–Neumann sur le disque, on montre que la multiplicité de la k-ième valeur propre non nulle est au plus k+1.

On any compact manifold of dimension n3 with boundary, we prescribe any finite part of the Steklov spectrum within a given conformal class. In particular, we prescribe the multiplicity of the first eigenvalues. On a compact surface with boundary, we show that the multiplicity of the k-th eigenvalue is bounded independently of the metric. On the disk, we give more precise results: the multiplicity of the first and second positive eigenvalues are at most 2 and 3 respectively. For the Steklov–Neumann problem on the disk, we prove that the multiplicity of the k-th positive eigenvalue is at most k+1.

Article information

Source
Anal. PDE, Volume 7, Number 3 (2014), 529-550.

Dates
Received: 25 September 2012
Revised: 20 October 2013
Accepted: 13 November 2013
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513731521

Digital Object Identifier
doi:10.2140/apde.2014.7.529

Mathematical Reviews number (MathSciNet)
MR3227426

Zentralblatt MATH identifier
1304.35452

Subjects
Primary: 35P15: Estimation of eigenvalues, upper and lower bounds 58J50: Spectral problems; spectral geometry; scattering theory [See also 35Pxx]

Keywords
Steklov eigenvalues prescription of eigenvalues conformal geometry

Citation

Jammes, Pierre. Prescription du spectre de Steklov dans une classe conforme. Anal. PDE 7 (2014), no. 3, 529--550. doi:10.2140/apde.2014.7.529. https://projecteuclid.org/euclid.apde/1513731521


Export citation

References

  • M. S. Agranovich, “On a mixed Poincaré–Steklov type spectral problem in a Lipschitz domain”, Russ. J. Math. Phys. 13:3 (2006), 239–244.
  • G. Alessandrini and R. Magnanini, “Elliptic equations in divergence form, geometric critical points of solutions, and Stekloff eigenfunctions”, SIAM J. Math. Anal. 25:5 (1994), 1259–1268.
  • B. Ammann, “A spin-conformal lower bound of the first positive Dirac eigenvalue”, Differential Geom. Appl. 18:1 (2003), 21–32.
  • C. Bandle, Isoperimetric inequalities and applications, Monographs and Studies in Mathematics 7, Pitman, Boston, MA, 1980.
  • R. Bañuelos, T. Kulczycki, I. Polterovich, and B. Siudeja, “Eigenvalue inequalities for mixed Steklov problems”, pp. 19–34 in Operator theory and its applications, edited by M. Levitin and D. Vassiliev, Amer. Math. Soc. Transl. Ser. 2 231, Amer. Math. Soc., Providence, RI, 2010.
  • G. Besson, “Sur la multiplicité de la première valeur propre des surfaces riemanniennes”, Ann. Inst. Fourier $($Grenoble$)$ 30:1 (1980), 109–128.
  • S. Y. Cheng, “Eigenfunctions and nodal sets”, Comment. Math. Helv. 51:1 (1976), 43–55.
  • B. Colbois, A. El Soufi, and A. Girouard, “Isoperimetric control of the Steklov spectrum”, J. Funct. Anal. 261:5 (2011), 1384–1399.
  • Y. Colin de Verdière, “Sur la multiplicité de la première valeur propre non nulle du laplacien”, Comment. Math. Helv. 61:2 (1986), 254–270.
  • Y. Colin de Verdière, “Construction de laplaciens dont une partie finie du spectre est donnée”, Ann. Sci. École Norm. Sup. $(4)$ 20:4 (1987), 599–615.
  • Y. Colin de Verdière, “Sur une hypothèse de transversalité d'Arnol'd”, Comment. Math. Helv. 63:2 (1988), 184–193.
  • M. Dahl, “Prescribing eigenvalues of the Dirac operator”, Manuscripta Math. 118:2 (2005), 191–199. http://msp.org/idx/mr/2006h.58037MR 2006h.58037
  • A. El Soufi and S. Ilias, “Immersions minimales, première valeur propre du laplacien et volume conforme”, Math. Ann. 275:2 (1986), 257–267.
  • A. Fraser and R. Schoen, “The first Steklov eigenvalue, conformal geometry, and minimal surfaces”, Adv. Math. 226:5 (2011), 4011–4030.
  • A. Fraser and R. Schoen, “Eigenvalue bounds and minimal surfaces in the ball”, preprint, 2012.
  • A. Hassannezhad, “Conformal upper bounds for the eigenvalues of the Laplacian and Steklov problem”, J. Funct. Anal. 261:12 (2011), 3419–3436.
  • T. Hoffmann-Ostenhof, P. W. Michor, and N. Nadirashvili, “Bounds on the multiplicity of eigenvalues for fixed membranes”, Geom. Funct. Anal. 9:6 (1999), 1169–1188.
  • P. Jammes, “Minoration conforme du spectre du laplacien de Hodge-de Rham”, Manuscripta Math. 123:1 (2007), 15–23.
  • P. Jammes, “Prescription du spectre du laplacien de Hodge-de Rham dans une classe conforme”, Comment. Math. Helv. 83:3 (2008), 521–537.
  • P. Jammes, “Sur la multiplicité des valeurs propres d'une variété compacte”, pp. 1–11 in Actes du Séminaire de Théorie Spectrale et Géométrie, Sémin. Théor. Spectr. Géom. 26, Institut Fourier, St. Martin-d'Héres, 2009.
  • P. Jammes, “Prescription de la multiplicité des valeurs propres du laplacien de Hodge–de Rham”, Comment. Math. Helv. 86:4 (2011), 967–984.
  • P. Jammes, “Sur la multiplicité des valeurs propres du laplacien de Witten”, Trans. Amer. Math. Soc. 364:6 (2012), 2825–2845.
  • M. Karpukhin, G. Kokarev, and I. Polterovich, “Multiplicity bounds for Steklov eigenvalues on Riemannian surfaces”, preprint, 2012.
  • N. D. Kopachevsky and S. G. Krein, Operator approach to linear problems of hydrodynamics, I: Self-adjoint problems for an ideal fluid, Operator Theory: Advances and Applications 128, Birkhäuser, Basel, 2001.
  • V. Kozlov, N. Kuznetsov, and O. Motygin, “On the two-dimensional sloshing problem”, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 460:2049 (2004), 2587–2603.
  • J. R. Kuttler and V. G. Sigillito, “An inequality of a Stekloff eigenvalue by the method of defect”, Proc. Amer. Math. Soc. 20 (1969), 357–360.
  • N. S. Nadirashvili, “Multiple eigenvalues of the Laplace operator”, Mat. Sb. $($N.S.$)$ 133(175):2 (1987), 223–237. In Russian; translated in Math. USSR, Sb. 61:1 (1988), 225–238.
  • W. Stekloff, “Sur l'existence des fonctions fondamentales”, C. R. Acad. Sci. Paris 128:1 (1899), 808–810.
  • W. Stekloff, “Sur les problèmes fondamentaux de la physique mathématique (suite et fin)”, Ann. Sci. École Norm. Sup. $(3)$ 19 (1902), 455–490.
  • M. E. Taylor, Partial differential equations, I: Basic theory, Applied Mathematical Sciences 115, Springer, New York, 1996.
  • M. E. Taylor, Partial differential equations, II: Qualitative studies of linear equations, Applied Mathematical Sciences 116, Springer, New York, 1996.